Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bubbaspartans

Accutane One Month: Help

Recommended Posts

In a few days I am meeting with my dermatologist to evaluate my first month on Accutane. But I really need the advice and opinions of a bunch of people on here.

I am taking two pills a day, 40mg I believe. I am a 26 year old male, who has had acne prone, oily skin since I was 12 or 13. For some reason, my acne has come and gone, but the oily skin has ALWAYS been there. In high school, my skin was clear, few whiteheads I remember, but clear skin. I went to Norway for a few years, and had a few flair ups, but nothing to worry about. Then I came home back to Utah, and within months my skin took a turn for the worse. I had red bumps over my entire forehead and over my nose and cheek area. My skin persisted like this for the next 4 or 5 years, I tried everything under the sun, during my trial and error, the ONLY thing that seemed to clear my skin was a combination of cleanser and a twice a week salicylic acid peel, a really weak one, like one you do at home, but like all topical treatments, your skin adapts, and it was no longer effective, my skin returned to what it was. So if I were to classify my skin, I would say that I have prototypical topical acne, its all on the surface. So here is the connection with Accutane.....

I decided enough was enough and I wanted to go for Accutane. I got approved, and after the 8th day of being on the pill, my skin was the smoothest its ever been, NO ACNE. I have read a lot of blogs and other peoples experiences with acne and never found anyone who had the same experience as me. After 8 days, my skin was at a point that I could have been happy with it for the rest of my life. The oil was gone on my face for the first time that I can remember in my life, and the whiteheads, especially the ones on my nose that I thought would never go away, completely gone, no little red bumps all over my forehead, the only thing is that my skin is slightly red. There are two side effects that have bothered me the most, really dry chapped lips to the point that I can't open my mouth to eat, and the nose bleeds, oh my nose was already prone to nose bleeds before accutane, so they have been amplified!!!

My question is, what does this all mean! i know now for a FACT that my acne is cause by the oil on my skin, and I am worried that once I am finished with accutane it will all just come back, because I know that oily skin returns once you are off the pill. Is there some sort of alternative to clear the skin of oil? or at least do a really really really deep cleansing of the skin? but then anything topical I do, my skin adapts and I am back where I started!!!? please feel free to ask questions, and share experiences, oh and if anyone knows what to use for chapped lips that would be great!

Share this post


Link to post
Share on other sites

the acne isnt caused by the oil on your skin that is a common misconception. i used to have oily skin and acne last year and i would wash my face 2 a day with a cleanser (cetaphil) but now i wash once a day with water in the shower lieke a normal person and i dont have oily skin but i still have acne. people who have acne tend to have oily skin and thats why you think the oil is causing ur acne

Share this post


Link to post
Share on other sites

Going on Accutane should permanently reduce but not stop the production of oil. In my experience after a few months on Accutane, my face became really smooth and I found I didn't have to wash hair everyday to the reduced oil my body was producing. However oil production should (like in my case) increase a few months after you've stopped accutane, but your acne might not return(fingers crossed).

Share this post


Link to post
Share on other sites

Please be aware that your skin will most likely break out again over the course of your time on Accutane. During my first course, my skin improved very quickly like yours is, and I had no oil at all. It occurred within the first week. My skin stayed this way for about 2 months I believe, and even though I was still taking the same Accutane dose, I suddenly broke out really bad 2-3 months in. The breakouts lasted about a month. But once you have finished your course, it is likely that you will never be as oily as you were.

Share this post


Link to post
Share on other sites

All of the above is true. I took Accutane I believe in 2012 and ended my course early 2013, and since then the oil my skin used to produce has drastically reduced.

Your oily skin will reduce after Accutane. If it's still bothersome, you could try taking Fish Oil pills and Vitamin D3, but do that AFTER Accutane, due to it maybe having the possibility of interfering with the drug itself.

Hope I helped.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×